MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-148
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Initial reports came from relative of a patient who reports "considerable wear" of liner per radiographic assessments and little mobility in the joint.Follow up was performed and additional information was obtained: the dr.Commented that the patient went for her usual check-up, with no previous symptoms.He also commented that according to the protocol of the national rehabilitation institute, after the surgery, the patient attended her periodic check-ups in the following way: 2 weeks after implantation, 3 months later, 6 months later, and annually thereafter.The last review visit being 1 year ago (2020, exact date was not provided).The dr.Commented that in patient¿s last visit (a year ago), the x-rays already detected wear of the product and the patient was recommended to change the implant.However, due to the covid situation, it could not be followed up and this year, the patient returned to her annual check-up, where she was mentioned again the wear on the product and the need to change the implant.- the dr.Assured that a guarantee for the product was never mentioned to the patient and he does not know the reason why the patient believes there is one.- date of implantation: 2015 (non-specific date) - wear detection date: 2020 (non-specific date) - implant replacement date: pending, not scheduled already.
 
Event or Problem Description
Examination of the provided x-ray images finds sufficient evidence to confirm a disassociation event.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).His report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the joint injury (injury (e20)).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Visual examination of the provided x-ray images confirmed the reported disassociation of the liner from the cup.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
PINN MAR +4 10D 28IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11378948
Report Number1818910-2021-03862
Device Sequence Number3865863
Product Code LPH
UDI-Device Identifier10603295013457
UDI-Public10603295013457
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-148
Device Catalogue Number121928148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2021
Supplement Date Received by Manufacturer04/20/2021
05/12/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/22/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR